Skip to main content

Some Examples of Nonhypoelliptic Infinitely Degenerate Elliptic Differential Operators


This paper contains examples of nonhypoelliptic infinitely degenerate elliptic differential operators. Global nonsmooth solutions of the corresponding homogeneous equations are constructed.

This is a preview of subscription content, access via your institution.


  1. T. Hoshiro, “Some examples of hypoelliptic operators of infinitely degenerate type,” Osaka J. Math., 30 (1993), 771–782.

    Google Scholar 

  2. M. Reissig and K. Yagdjan, “An interesting connection between hypoellipticity and branching phenomena for certain differential operators with degeneracy of infinite order,” Rend. Mat. Appl. (7), 15 (1995), 481–510.

    Google Scholar 

  3. N. M. Tri, “Non-smooth solutions for a class of infinitely degenerate elliptic differential operators,” Vietnam J. Math., 28 (2000), 159–172.

    Google Scholar 

  4. A. Gilioli and F. Treves, “An example in the solvability theory of linear PDEs,” Amer. J. Math., 96 (1974), 367–385.

    Google Scholar 

  5. A. Menikoff, “Some examples of hypoelliptic partial differential equations,” Math. Ann., 221 (1976), 176–181.

    Google Scholar 

  6. B. Helffer and L. Rodino, “Opérateurs diff´erentiels ordinaires intervenant dans l'étude de l'hypoellipticité,” Boll. U.M.I., 14-B(5) (1977), 491–522.

    Google Scholar 

  7. N. M. Tri, “Remark on non-uniform fundamental solutions and non-smooth solutions of a class of differential operators with double characteristics,” J. Math. Sci. Univ. Tokyo, 6 (1999), 437–452.

    Google Scholar 

  8. N. M. Tri, “Note on necessary conditions of hypoellipticity of some classes of differential operators with double characteristics,” Kodai Math. J., 23 (2000), 281–297.

    Google Scholar 

  9. V. S. Fedii, “On a condition of hypoellipticity,” Mat. Sb. [Math. USSR-Sb.], 85 (1971), 18–48.

    Google Scholar 

  10. Y. Morimoto and T. Morioka, “The positivity of Schrödinger operators and the hypoellipticity of second-order degenerate elliptic operators,” Bull. Sci. Math., 121 (1997), 507–547.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Rights and permissions

Reprints and Permissions

About this article

Cite this article

Tri, N.M. Some Examples of Nonhypoelliptic Infinitely Degenerate Elliptic Differential Operators. Mathematical Notes 71, 517–529 (2002).

Download citation

  • Issue Date:

  • DOI: